Mississippi, 2015Lightning Strike in Mississippi, June 27, 2015
June 27, 2015 · NWS MOB · 1 event in 1 county or zone
Strong thunderstorms moved across inland southeast Mississippi during the early evening. A lightning strike in Perry County resulted in significant impact to livestock.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms moved across inland southeast Mississippi during the early evening. A lightning strike in Perry County resulted in significant impact to livestock.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 27, 3:22 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 27, 3:22 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
422 PM CDT SAT JUN 27 2015
.SHORT TERM /NOW THROUGH SUNDAY/...
A RIDGE-TROUGH PATTERN ACROSS THE CONUS WILL PERSIST THROUGH THE
NEXT 24 HOURS. THE LOW PRESSURE CENTER EMBEDDED IN THE UPPER TROUGH
OVER THE LOWER GREAT LAKES REGION WILL HOWEVER MOVE EAST-
NORTHEASTWARD ABOUT 250 MILES...ALLOWING THE BASE OF THE TROUGH TO
DIG FURTHER SOUTH OVER THE NORTHERN GULF OF MEXICO. UPPER
DISTURBANCES BETWEEN THE UPPER RIDGE AND TROUGH WILL APPROACH FROM
THE NORTHWEST AND MOVE OVER THE FORECAST AREA THROUGH SUNDAY
AFTERNOON. THE SURFACE HIGH PRESSURE RIDGE EXTENDING FROM THE
WESTERN ATLANTIC...ACROSS THE SOUTHERN FLORIDA PENINSULA AND INTO
THE GULF OF MEXICO WILL REMAIN INTACT WHILE THE AREA OF SURFACE LOW
PRESSURE OVER THE LOWER GREAT LAKES REGION ALSO MOVES EAST-
NORTHEASTWARD...WITH A ASSOCIATED COLD FRONT APPROACHING THE REGION
FROM THE NORTH.
PRECIPITABLE WATER VALUES WILL REMAIN HIGH...BETWEEN 1.9 AND 2.1
INCHES...OVER THE FORECAST AREA THROUGH MUCH OF THE NIGHT. DRIER AIR
WILL FOLLOW LATE TONIGHT AND SUNDAY AS THE COLD FRONT PASSES THROUGH
THE NORTHERN 2/3RDS OF THE FORECAST AREA...WITH PRECIPITABLE WATER
VALUES DROPPING TO BETWEEN 1.0 AND 1.5 INCHES. THE COLD FRONT
HOWEVER IS EXPECTED TO STALL BEFORE REACHING THE COAST...SO
PRECIPITABLE WATER VALUES WILL BE BETWEEN 1.6 AND 2.1 INCHES ACROSS
THE SOUTHERN 1/3RD OF THE FORECAST AREA.
THE UPPER DISTURBANCES WILL INTERACT WITH THE DEEP MOISTURE AND
UNSTABLE ENVIRONMENT WITH MLCAPES NEAR 3000 J/KG...SO KEPT LIKLEY TO
CATEGORICAL POPS FOR ONGOING CONVECTION THROUGH THE EVENING HOURS.
STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH GUSTY STRAIGHT LINE
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY
RAIN ARE THE PRIMARILY THREATS. THIS ACTIVITY WILL LINGER PAST
MIDNIGHT...AND THEN DISSIPATE LATE TONIGHT ACROSS OUR NORTHERN
ZONES...WITH A CHANCE REMAINING ACROSS THE SOUTHERN ZONES. A SLIGHT
UPTICK IN POPS WILL OCCUR ON SUNDAY...WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS OUR NORTHERN ZONES...AND SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN ZONES.
LOW TEMPERATURES TONIGHT WILL BE IN THE LOW 70S INLAND AREAS WITH
MID 70S ALONG THE IMMEDIATE COASTAL SECTIONS. HIGH TEMPERATURES
SUNDAY WILL RANGE FROM 85 TO 90 DEGREES. /22/
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A NEARLY STATIONARY FRONT WILL REMAIN CLOSE TO THE COAST AS WE HEAD
TOWARD THE LONG TERM PORTION OF THE FORECAST. A SLIGHTLY DRIER
AIRMASS BEHIND THE BOUNDARY WILL ALLOW PRECIPITABLE WATER VALUES
BETWEEN 1 AND 1.5 INCHES TO BE SEEN ACROSS MUCH OF THE FORECAST AREA
NORTH OF THE IH-10 CORRIDOR. THIS SHOULD LIMIT THE OVERALL
CONVECTIVE COVERAGE...EVEN WITH THE CONTINUED PRESENCE OF AN
AMPLIFIED FLOW ALOFT. IN GENERAL...THE GREATEST COVERAGE OF SHOWERS
AND STORMS THROUGH MONDAY SHOULD BE ALONG THE IMMEDIATE COASTAL
AREAS AND EXTEND OFFSHORE.
SINCE MUCH OF THE UPPER-LEVEL SUPPORT SHOULD REMAIN WELL NORTH OF
OUR AREA...IT LOOKS LIKE THE SURFACE FRONT SHOULD WEAKEN/DISSIPATE
BY TUESDAY. LOW-LEVEL SOUTHEASTERLY WINDS SHOULD RETURN TO THE
REGION...ALLOWING GULF MOISTURE TO AGAIN SPREAD NORTHWARD INTO THE
REGION. WITH A WEAKNESS IN THE UPPER RIDGE REMAINING ACROSS OUR
REGION...LOOK FOR A CONTINUED POSSIBILITY OF SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST THE MIDDLE OF THE WEEK.
THE LONGWAVE TROUGH OVER THE EASTERN HALF OF THE COUNTRY SHOULD
START TO EJECT/WEAKEN TOWARD THE END OF THE WEEK. THIS SHOULD ALLOW
RIDGING TO NOSE ITS WAY BACK INTO OUR AREA. AS A RESULT...IT LOOKS
LIKE WE CAN EXPECT A LOWER COVERAGE OF CONVECTION AND WARMER
TEMPERATURES HEADING INTO THE INDEPENDENCE DAY WEEKEND. /02/
&&
.MARINE...
MODERATE TO STRONG WEST TO SOUTHWEST WINDS BECOME WESTERLY FOR
TONIGHT THROUGH SUNDAY NIGHT WHILE A WEAK COLD FRONT APPROACHES FROM
THE NORTH AND STALLS NEAR THE COAST. A MODERATE WESTERLY FLOW
TRANSITIONS TO A LIGHT SOUTHWEST FLOW DURING THE REMAINDER OF THE
PERIOD AS A RIDGE OF HIGH PRESSURE BECOMES ESTABLISHED OVER THE
NORTHERN GULF. WINDS AND SEAS WILL BE HIGHER NEAR STORMS. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 87 71 89 75 / 80 60 20 30 30
PENSACOLA 76 87 75 88 76 / 60 60 20 30 40
DESTIN 77 86 77 88 79 / 60 70 30 30 40
EVERGREEN 70 87 70 91 73 / 80 40 10 10 20
WAYNESBORO 70 89 67 90 73 / 70 20 10 10 20
CAMDEN 70 88 69 91 73 / 70 20 10 10 10
CRESTVIEW 73 86 71 90 74 / 60 60 20 30 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
SHORT TERM FORECASTERS... JFP/CLL
LONG TERM FORECASTER... BUTTS
PSU... RR
Hazardous weather outlook, Jun 27, 12:29 PM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
129 PM CDT SAT JUN 27 2015
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-281830-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
129 PM CDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE
THROUGH THE EVENING HOURS...BEFORE DIMINISHING IN COVERAGE OVERNIGHT.
A FEW STRONG TO SEVERE STORMS MAY BE SEEN THROUGH THIS EVENING...AND
BRING THE POSSIBILITY OF STRONG WINDS AND FREQUENT LIGHTNING.
COASTAL IMPACT...THERE IS MODERATE RISK OF RIP CURRENTS ALONG AREA
BEACHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
ACROSS THE REGION THROUGH THE UPCOMING WEEK. A FEW STRONG STORMS MAY
BE SEEN EACH DAY...WHICH COULD PRODUCE STRONG...GUSTY WINDS AND
FREQUENT LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
GMZ630>635-650-655-670-675-281830-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
129 PM CDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE
THROUGH TONIGHT. A FEW STRONG TO SEVERE STORMS MAY BE SEEN...AND
BRING THE POSSIBILITY OF STRONG WINDS...FREQUENT LIGHTNING...AND
LOCALLY HIGHER SEAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ON SUNDAY...WILL
BE FOLLOWED BY ISOLATED TO SCATTERED STORMS THROUGH MUCH OF THE
UPCOMING WEEK. A FEW STRONG STORMS MAY BE SEEN...AND BRING THE
POSSIBILITY OF STRONG WINDS...FREQUENT LIGHTNING...AND LOCALLY HIGHER
SEAS.
BUTTS
In the hours before
Local storm report, Jun 27, 3:25 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
425 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 4 WSW REGIONAL AIRPORT 30.66N 88.30W
06/27/2015 MOBILE AL LAW ENFORCEMENT
POWER LINES DOWN NEAR THE INTERSECTION OF AIRPORT BLVD
AND CALVERT RD.
&&
RROGERSSpecial weather statement, Jun 27, 3:30 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT SAT JUN 27 2015
ALZ052-272200-
WASHINGTON AL-
430 PM CDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON COUNTY UNTIL 500 PM
CDT...
AT 429 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FRUITDALE...OR
10 MILES SOUTHWEST OF CHATOM...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CHATOM... MCINTOSH... VINEGAR BEND...
DEER PARK... FRUITDALE... MALCOLM...
TIBBIE...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 45 TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3162 8812 3118 8797 3114 8821 3114 8833
3113 8833 3111 8843 3141 8845
TIME...MOT...LOC 2129Z 258DEG 32KT 3134 8836Special weather statement, Jun 27, 3:38 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
438 PM CDT SAT JUN 27 2015
FLZ201>206-272245-
OKALOOSA COASTAL FL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
OKALOOSA INLAND FL-ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-
438 PM CDT SAT JUN 27 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SANTA ROSA...
SOUTHERN OKALOOSA AND SOUTHERN ESCAMBIA COUNTIES UNTIL 545 PM CDT...
AT 437 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES SOUTHWEST OF DE FUNIAK SPRINGS TO NEAR
FORT WALTON BEACH--NAVARRE--WRIGHT TO 10 MILES EAST OF ROBERTSDALE...
AND MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA... FORT WALTON BEACH... NICEVILLE...
DESTIN... MILTON... VALPARAISO...
MARY ESTHER... PACE... BAGDAD...
FERRY PASS... LAKE LORRAINE... MYRTLE GROVE...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 40 TO 50
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE
PASSED.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.
LAT...LON 3029 8750 3044 8734 3073 8751 3063 8639
3038 8640 3033 8718 3041 8666 3036 8720
3044 8688 3060 8702 3057 8700 3044 8709
3058 8718 3032 8727 3032 8721 3031 8731
TIME...MOT...LOC 2137Z 289DEG 39KT 3058 8622 3049 8672 3058 8755
BUTTSSpecial weather statement, Jun 27, 4:02 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
502 PM CDT SAT JUN 27 2015
ALZ052-053-261-262-272245-
MOBILE INLAND AL-BALDWIN INLAND AL-WASHINGTON AL-CLARKE AL-
502 PM CDT SAT JUN 27 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BALDWIN...
NORTHEASTERN MOBILE...SOUTHEASTERN WASHINGTON AND SOUTHERN CLARKE
COUNTIES UNTIL 545 PM CDT...
AT 501 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR MCINTOSH...TO MOWA CHOCTAW RESERVATION...
TO NEAR GULFCREST...AND MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BAY MINETTE... CREOLA... MOUNT VERNON...
MCINTOSH... I65 AND AL 287... I65 AND AL 225...
GULFCREST... AXIS...
MOWA CHOCTAW RESERVATION... I65 AND AL 59...
BUCKS... I65 AND US 43...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 40 TO 50
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE
PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.
LAT...LON 3088 8789 3092 8791 3088 8790 3080 8793
3098 8829 3116 8808 3137 8817 3133 8778
3130 8777 3130 8771 3125 8766 3124 8762
3100 8762 3100 8760 3096 8759 3087 8764
3081 8758 3079 8759 3079 8792
TIME...MOT...LOC 2201Z 293DEG 32KT 3129 8811 3115 8804 3102 8819
BUTTSLocal storm report, Jun 27, 4:04 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
504 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 5 SW MIDTOWN MOBILE 30.64N 88.21W
06/27/2015 MOBILE AL LAW ENFORCEMENT
POWER LINES DOWN AT THE CORNER OF CODY AND COTTAGE HILL
ROADS. TIME ESTIMATED FROM RADAR.
&&
RROGERSLocal storm report, Jun 27, 4:16 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
516 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG 1 NNE GARDEN CITY 30.85N 86.53W
06/27/2015 OKALOOSA FL LAW ENFORCEMENT
TREE REPORTED DOWN ACROSS FLORIDA AVENUE NEAR LAUREL
HILL. TIME ESTIMATED VIA RADAR TO BE BETWEEN 340 AND 345
CDT.
&&
RROGERSLightning, Perry
- When
- June 27, 6:00 PM CST
- Where
- Perry County, 0.59 mi E of Richton
- Property damage
- $60,000
- Reported by
- Broadcast Media
- Coordinates
- 31.350, -88.940
Twenty-three cows, nine yearlings, and one bull were killed by a lightning strike Saturday evening in Richton.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, June 27 to 28, 20152 deaths · $30,000 · 24 events
- Flash Flooding and Hail in New Mexico, June 27, 20151 death · 3 injured · $225,000 · 1.25 in hail · 9 events
- Lightning Strike in Arizona, June 27, 20151 death · 7 injured · 1 event
- Flash Flood in Texas, June 27, 20151 death · 1 event
- Damaging Winds in Florida, June 27 to 30, 2015$467,000 · 70 kt wind · 80 events
- Tornadoes and Hail in North Dakota, June 27, 2015EF2 · 54 events
- Tornadoes in Maryland, June 27, 2015$513,000 · EF1 · 3 events
- Tornadoes and Damaging Winds in North Carolina, June 27, 2015$91,000 · EF1 · 9 events
- Tornado and Flash Flood in North Carolina, June 27, 2015$35,000 · EF1 · 15 events
- Flood in Michigan, June 27, 2015$100,000 · 1 event
- Damaging Winds in Georgia, June 27 to 30, 2015$24,000 · 65 kt wind · 24 events
- Flash Flooding and Lightning Strikes in Texas, June 27 to 28, 2015$55,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587124.